MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in ostial circumflex artery.A 15mm x 3.25mm nc quantum apex balloon catheter was advanced but failed to cross the lesion.When removal was attempted, it was noted that the device became stuck.The physician pulled the device and split the balloon in half.The device was removed but the broken portion remained in the body.The guide wire was then pulled out and luckily, the broken portion came out along with it.No patient complications were reported.
 
Additional Manufacturer Narrative
Patient height: 177.8cm.Device evaluated by mfr.: returned product consisted of a nc quantum apex balloon catheter.The returned device was visually and microscopically examined.Visual examination revealed that the distal section of the device is missing.The missing parts are the distal guidewire lumen, distal inflation lumen, marker bands, balloon, and tip.There are multiple kinks along the whole device.The inflation lumen and guidewire lumen are separated 126.5cm from the hub.The separation appears to have been stretched prior to separating.Microscopic examination revealed a longitudinal tear of the inflation lumen and guidewire lumen from the exit notch to the separation.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7955682
Report Number2134265-2018-61838
Device Sequence Number16420267
Product Code LOX
UDI-Device Identifier08714729783381
UDI-Public08714729783381
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0022008523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight87